Log in
AF Association
15,804 members18,807 posts

AF again

Woke up heart going mad. Up to 140bpm then down to 44 bpm felt really unwell seems to have settled now anyone had these extrem up down beats thoughts heart was going to jump out my mouth

20 Replies
oldestnewest

Yes indeed. Totally terrifying. Are you ok now. Just wiped out I guess. Hard to describe isn't t to anyone not experiencing it

4 likes
Reply

Yes feeling better now it was the 44to 140 and back again several times felt awful

1 like
Reply

I had this on 9 occasions last year only my heart rate goes to 239 and stays there, and as i am a anxiety sufferer, i panic and call an ambulance, who soon see the state im in and whisk me of to A&E , and after 8hrs and 150mg fleconide fluids and magnesium i am on my way back home in a confused state, and still wondering why

5 likes
Reply

Gee that's high I am on 10 mg of bisoprolol that controls it a bit but not usually 140 down to 44 so fast

1 like
Reply

I was going to ask you whether you were on any heart drugs as 44 seemed low. They changed my drug for that same reason (low) but I guess they are using it to keep the upper level down whilst you are in AF or SVT. I pretty much tried all of the beta blockers over the years and to my knowledge Bisoprolol only reduces the rate not the AF. Do you know what your normal resting heart rate is?

Reply

45 to50

Reply

Try relaxation or meditation as the stress of being taken to A&E is not helping things. Good luck!

2 likes
Reply

Hi, I've suffered with this condition for around six years and initially my symptoms only presented by waking me from sleep with rapid heart rates and a pain in my chest radiating through to between my shoulders and on some occasions I also had a pain in my jaw. Over the years the situation has somewhat changed, through fairly careful self-monitoring I am aware the rapid heart rate is almost always proceeded by slow rates which seem to trigger the onset of the rapid pulse. I am convinced that the various drugs I have been prescribed in increasing measures actually aggravate the condition. Indeed I recently (about 6-7 weeks ago) stopped the calcium channel blockers and have suffered significantly fewer episodes. I still have a resting pulse rate of 48 - 52 which is lower than normal, I'm by no means an athlete. Through this extremely helpful and informative forum I have received confirmation to the effect that my AF may actually be Sick Sinus Syndrome which is indeed worsened by Beta Blockers and Calcium Channel Blockers, I am awaiting an appointment with my consultant to explore this further.

In the mean time I can only offer you my thoughts and best wishes, the only people who can appreciate what you go though are others who suffer with this awful condition.

5 likes
Reply

I feel much better off my Beta blocker even though it was low dose. Personally medication has usually made me feel worse, though I accept this is not the case for everyone and am not advocating not taking advice. I think much more needs to be understood about the effects of polypharmacy ( how drugs interact with each other) and timing of drugs, when to take them. My AF/SVT episodes only ever occur at night and wake me up.

Reply

I had this for three hours in the night,heart beats going mad it was awful, this was two days ago.

Rest up.

Christo.

Reply

Hi I too have this. My heart rate usually jumps between 25 - 190+. Ive a normal heart rate without af of between 45-50.

1 like
Reply

Yes mine does this all the time. I'm in persistent afib and I get bouts of this every day between 30-120bpm, usually in the evening. I'm glad my rate control is working as it was 200bpm it went up to before.

1 like
Reply

Hi Mazza .yes I have had this problem , since I had a failed 2 nd ablation ..

Starts with a big thump in my chest, and then my HR jumps up and down,

From 140 to 56 and everything in between,

I mentioned it to my cardiologist , but to be honest he did not seem concerned .

I'm awaiting an app in April, at Liverpool heart Hosp in April, with the possibility of a pace maker.

It sure sucks this AF ..

Hope you can resolve you're issues,, have you had an ablation at all

🙂

Reply

He would be concerned if he ever experienced it!

3 likes
Reply

No I am on the list had 3cvs in 6 months

Reply

I was like this when I had my first, second and third af attack. Since my cardiologist started me on 125mcg of Digoxin (last December) I am now stable and my heart rate dependent on what I am doing 70-100 bpm. Although I know the irregular ones are in the background they don't seem to trouble me except I get a little short of breath. My EP is reluctant at this time to put me for an ablation as my beats have been erratic now for six months and are designated "persistent" after studying ablation and after effects I rather agree with him, I shall not see him again until April 2016 so I will discuss this further but I am fairly settled at present so as they say "if it isn`t broken beyond repair...."

Reply

Yes, it is awful, so glad it has settled you will probably feel exhausted.

Reply

Had very similar symptoms in July 2015 - but only picked up after a routine healthcheck.

My pulse was 150 and as a result, doctor rang hospital and off I went with an overnight bag!. Atrial flutter was diagnosed and after a 24 hour stay in hospital with a variety of medication, I was allowed home. A lengthy period followed, where I was on Warfarin and then in January this year, had a successful Cardioversion. If you haven't already

done so, please see your doctor. Best Wishes.

Reply

been having that all week at about 4 am. ridiculous. i honestly feel much worse during the full moon weeks. it seems to cycle that way with me. some full moons are worse than others. monday am was right around 150 for about 3 hours and then all day on and off like that. super high and then down to about 50. wipes me out

Reply

Have a look at this Australian website on food and food additives. The comments by people are interesting. Just recently, I finally accepted that dairy products, at least in Canada, will do this to me. Goats milk will do it big time. A dizzy head is another symptom. I have been in denial about this for a long time but the impact just got worse so I need to smarten up I guess. I am not on medication so it is easier to tell when food and food additives have an impact. I know that drugs are not the cause. Click on "home" on this site and you will find lots of other good information. I wish Canada had the number system for food additives.

fedup.com.au/factsheets/sym...

Reply

You may also like...